Discussions that mention diltiazem

Heart Disorders board


Well, a heart rate of 110 resting is high but not that high. And exercising at 200 bpm is pretty high and I can see why you are dizzy with that. It sounds like you need to see a cardiologist and maybe either need to try other heart medications like beta blockers (including the toprol you tried, atenolol) or maybe since you didn't tolerate the toprol you could try a calcium channel blocker like diltiazem which may work better for you.
Also the cardiologist might want to do a stress test EKG to record what kind of rhythm you are in at 200 bpm and what your blood pressure does at that rate. Do you ever experience a rapid heart rate above 150 bpm just sitting down doing nothing that happens all of a sudden? If you do, this could be what is called PSVT or (paroxismal supraventricular tachycardia) which basically is an electrical conduction problem in your heart that can be fixed with a procedure called an ablation which I have had done myself. And it worked.
The cardiologist may want to do an EKG Mapping study in which they look at all the electrical pathways in your heart through a procedure much like an angiogram and they can give you medications to speed up your heart if needed. By doing that they can find extra pathways in your heart that could be causing the unexplained tachycardia.
If all this turns out fine I guess another explaination of the high heart rate is something wrong with you thyroid or adrenal gland causing secretion of hormones that increase heart rate. So blood tests showing thyroid function and adrenal function may also rule out those disorders.

I hope that isn't too medical. And makes a little since. I don't think you need to freak out. Before my ablation procedure sometimes my resting heart rate was in the 120's or 130's. So I have been there before. I guess just asking yours doctor about some of these tests might help.

Take care. :)